A New Class of Multivariate Skew Densities, with Application to GARCH Models

Sébastien Laurent, Luc Bauwens

    Résultats de recherche: Contribution à un journal/une revueArticle

    Résumé

    We propose a practical and flexible method to introduce skewness in multivariate symmetric distributions. Applying this procedure to the multivariate Student density leads to a "multivariate skew-Student" density in which each marginal has a specific asymmetry coefficient. Combined with a multivariate generalized autoregressive conditional heteroscedasticity model, this new family of distributions is found to be more useful than its symmetric counterpart for modeling stock returns and especially for forecasting the value- at-risk of portfolios.
    langue originaleAnglais
    Pages (de - à)346-354
    Nombre de pages9
    journalJournal of Business and Economic Statistics
    Volume23/3
    Etat de la publicationPublié - 2005

    Empreinte digitale Examiner les sujets de recherche de « A New Class of Multivariate Skew Densities, with Application to GARCH Models ». Ensemble, ils forment une empreinte digitale unique.

  • Contient cette citation